Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re yellow eyes atazanavir /and facial wasting.
Apr 6, 2013

Hi Doctor. I have been getting yellowing of the eyes (and skin to a degrree) with atazanavir. I switched to Darunavir 800mg a day and experienced facial wasting which I have had in the past and have been getting scupltra for . Should I go back to a lower dose Darunvir the 600mg dose that I have read is still effective or bump up the atazanavir from 300mg to 400mg and drop ritonavir - (again which I have read can be done as ritonavir used with atazanavir is especially prone to cause billirubun elevation/jaundice.) Also is Darunavir commonly a concern for drug induced diabetes 2?:It is listed as a potential side effect.Thanks for your help. Regards John

Response from Dr. Wohl

Dear John,

Darunavir should not have caused facial wasting. That would be highly unusual and such facila wasting typically takes a long time to develop. I wonder if your Sculptra was wearing off. I would not use 600mg once a day.

Atazanavir can be taken with out ritonavir if does is raised to 400mg BUT not if you are also taking tenofovir (Viread and also a component of Truvada). Tenofovir lowers atazanavir levels - an effect that has little significance when ritonavir is used with atazanavir. Abacavir/3TC is most often used instead of Truvada when unboosted atazanavir is called for.

It is true that atazanavir without ritonavir does result in less bilirubin.

So, I would think about staying on darunavir 800 mg plus ritonavir 100mg.

DW



Previous
Risk of HIV from scissors cut used by an HIV positive
Next
not sure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement